MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIR/WATER VALVE

AIZU OLYMPUS CO., LTD. AIR/WATER VALVE
Model Number MH-438
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer reported that during a diagnostic endoscopy procedure, her olympus air/water valve began leaking.According to the initial reporter, the subject device was still used to complete the procedure without any patient harm noted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Section g2 was corrected to accurately identify the report source as a healthcare professional.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the leak could not be determined.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿confirm that the top hole of the air/water valve is not blocked.If the hole is blocked, air is fed continuously and patient pain, bleeding, and/or perforation can result.¿ olympus will continue to monitor field performance for this device.

Brand Name
AIR/WATER VALVE
Common Device Name
AIR/WATER VALVE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15138214
Report Number9610595-2022-00477
Device Sequence Number5600866
Product Code FDS
UDI-Device Identifier04953170071249
UDI-Public04953170071249
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-438
Device Lot Number17A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer11/24/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown